Home Author Index Search Volume 1 May 2009 ISSN 1797-9617

International Journal of

Recent Trends in Engineering

Home > Vol. 1, No. 2


International Journal of Recent Trends in Engineering (IJRTE)

ISSN 1797-9617

Volume 1, Number 2, May 2009

Issue on Computer Science

Page(s): 220-222

A Graph-Theoretic Algorithm for Detection of Multiple Wormhole Attacks in Mobile Ad Hoc Networks

Revathi Venkataraman, M. Pushpalatha, T. Rama Rao and Rishav Khemka

Full text: PDF


The lack of any centralized infrastructure in mobile ad hoc networks (MANET) is one of the greatest security concerns in the deployment of wireless networks. MANET functions properly only if the participating nodes cooperate in routing without any malicious intention. However, some of the nodes may be malicious in their behavior by initially attracting a large amount of traffic and later on launching active security attacks like denial of services. Due to the dynamic topology and unreliable wireless links, ad hoc networks are prone to many security attacks. This paper addresses few related works concerned with wormhole attacks. A graph theoretic approach based on adjacency matrix of a network is proposed which easily detects the presence of wormholes in mobile ad hoc network. This approach is advantageous since it does not increase the computation complexity in a mobile node which is resource-constrained.

Index Terms

Wormholes, DOS attacks, adjacency matrix, common neighbors

Published by Academy Publisher in cooperation with the ACEEE

@ Copyright 2009 ACADEMY PUBLISHER All rights reserved